Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Dec 10, 2017, 12:15 PM EST for Jefferson County, Lewis County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2017, 12:15 PM EST (17:15 UTC)
- Expired
- Dec 10, 2017, 1:15 PM EST
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 31 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502
WWUS81 KBUF 101715
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1215 PM EST SUN DEC 10 2017
NYZ006>008-101815-
Jefferson-Oswego-Lewis-
1215 PM EST SUN DEC 10 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...LEWIS
AND NORTHEASTERN OSWEGO COUNTIES...
At 1214 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour was located along a line extending from
near Southwick Beach State Park to Rector to near McKeever. This
band of lake effect snow is slowly moving to the north.
Locations impacted include...
Watertown, Sandy Island Beach State Park, Stony Point, Carthage,
Lowville, Pulaski, West Carthage, Adams, Glen Park and Highmarket.
This includes Interstate 81 between exits 37 and 46.
Visibilities at times will drop to less than a quarter of a mile in
this band of lake effect snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4356 7523 4357 7627 4369 7626 4378 7629
4383 7636 4387 7635 4384 7645 4385 7649
4390 7650 4396 7644 4396 7634 4400 7635
4400 7516 4361 7511
$$
WelchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 10, 11:14 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Dec 10, 11:14 AM EST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
1114 AM EST Sun Dec 10 2017
.SYNOPSIS...
Lake effect snow will continue east of Lakes Erie and Ontario today
and tonight with areas of locally heavy snowfall...before high
pressure brings a brief break from the snow on Monday. Low pressure
will then cross the Great Lakes and New England Monday night through
Tuesday night while bringing a widespread accumulating snowfall to
our region.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of this morning...lake effect snow is intensifying east of both
lakes as flow becomes more westerly and well aligned again following
the passage of a weak trough.
Off Lake Erie...the band is now coming together on the newly aligned
WSW flow, with snowfall rates picking up from Dunkirk to Silver
Creek and inland across southern Erie/western Wyoming counties. This
bands will continue to consolidate and move northward into the
Buffalo Southtowns through early afternoon, with snowfall rates
picking up. Latest 12Z mesoscale model guidance continued the
slightly north trend of the overnight runs, and now gives enough
confidence to upgrade Northern Erie and Genesee counties to a lake
effect snow warning as well. The heaviest amounts in these areas
will be across the nearby Buffalo Southtowns and possibly South
Buffalo, then extending east into the southwest corner of Genesee
County.
Meanwhile off Lake Ontario...an intensifying band of snow is moving
north across the Tug Hill region. This band will continue north into
Jefferson County this afternoon, and may weaken a little during the
early to mid afternoon as it re-adjusts to the WSW wind direction.
After that time...the lake effect activity off both lakes will shift
back northward and continue to re-intensify through the remainder of
the day...as another weak clipper low passes by across Southern
Ontario and Quebec... and forces the low level flow to back to the
west-southwest and become better aligned again...while also
providing another shot of more favorable background moisture. With
inversion heights also climbing back into the 10-12 kft range and a
fairly deep dendritic crystal growth region present in the cloud-
bearing layer below the inversion...the lake effect activity off
both lakes will also likely become fairly heavy for a time between
this afternoon and evening...with snowfall rates climbing to between
1 and 2 inches per hour at times within the most intense portions of
the lake bands.
Compared to yesterday...the low level flow out ahead of this second
clipper appears a bit more backed (west-southwesterly) in most
guidance packages...particularly in the 00z/06z NAM and GEM...both of
which have steadily trended in this direction since early yesterday
afternoon. While the overall difference in wind direction is not all
that much from a mathematical standpoint...it will still be sufficient
to bring the cores of the lake bands a bit further north than previously
expected. Off Lake Erie...this should translate into the lake effect
making it into at least the immediate Buffalo southtowns/central and
eastern Buffalo suburbs/far southern Genesee County for a time later
this afternoon and early this evening...while the Lake Ontario activity
now appears as if it will make it as far north as the Watertown area
during this same time frame.
The forecast implications of this trend are significant...as the
further northward displacement will act to spread out the heavier
snowfall a little bit more than previously expected. While this will
likely result in somewhat lower total accumulations within the current
Lake Effect Snow warning areas...it should also translate into a
period of warning criteria snowfall this afternoon and evening
across portions of Northern Erie and Genesee Counties. The greatest
amounts will be across the nearby Buffalo Southtowns, possibly South
Buffalo, then extending across the near southeast Suburbs and into
southwest Genesee County.
As we progress through the evening and early overnight hours...the
aforementioned clipper system will quickly push its attendant cold
front across our region...with the low level flow veering to
northwesterly and becoming considerably more sheared in its wake.
This will result in the fairly intense lake bands first being driven
back southward and off the long axis of both lakes...with the
activity then quickly breaking up and becoming considerably more
disorganized as it settles across areas southeast of the lakes
overnight. Outside of the main lake effect areas...the cold frontal
passage will largely just generate some additional scattered light
snow showers.
In terms of overall accumulations...off Lake Erie these should peak
in the 8-12 inch range from the Buffalo Southtowns into Southern
Erie, Wyoming, southwest Genesee, and northern portions of
Chautauqua and Cattaraugus counties. Off Lake Ontario...total accums
of 8-12 inches will be likely across southern Jefferson... northern
Oswego...and northern and western Lewis Counties...with up to 16
inches or so possible across central and northern portions of the
Tug Hill.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
Arctic boundary should be through the area by Monday morning.
Northwesterly enhanced lake snows will likely linger through the
morning hours. Drier air gradually arriving behind the boundary will
result in weaker snow intensities and less coverage by mid day.
Backing flow may bring some lighter snows into the Buffalo and
Watertown areas during the afternoon, ahead of approaching clipper
low pushing into the upper Great Lakes.
The clipper low will push quickly through the region Monday night
into Tuesday. A surge of Pacific moisture will accompany the passing
low. Wing of warm air advection/isentropic upglide will push across
the area during this time frame for an outbreak of widespread snow.
A narrow wedge of warmer air aloft will wrap into the fast-moving
system, which may suppress snow ratios a bit early on, with higher
ratios in the colder air behind the system Tuesday. Most areas will
see a general 1-3 inch snowfall Monday night and another 2-4 inch
accumulation Tuesday. Higher amounts should be in higher moisture
quality areas east of the lakes.
The synoptic snows will then morph into a potentially significant
lake effect snow event from late Tuesday through Wednesday night.
During this time period, a secondary surge of arctic air will push
across the lower Great Lakes in wake of a short wave crossing the
region. The steering flow will veer to northwest behind the
shortwave directing the more significant lake snows south and
southeast of the lakes. Model soundings showing moderate to extreme
over-lake instability developing with lake induced capes near 1000
j/kg and lake induced equilibrium levels nearing 15k feet. The top
CIPS analogs showing snowfall potential of at least a foot across
southwest New York and from Rochester to the southern Tug Hill.
There will likely be a period of where snowfall rates will be
locally heavy with forecast soundings also showing ample lift
through the dendritic growth zone. Headlines continue to look very
possible during this time period, and will continue to mention the
potential in the Hazardous Weather Outlook.
As the core of the 500 mb low passes over our region we will
experience the coldest air yet this month with lows dipping into the
single digits to teens Tuesday night and only peaking in the teens
to maybe 20 on Wednesday. Lake effect snows appear to begin to
weaken Wednesday night as high pressure over the Ohio Valley may
build across western New York.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
A fair amount of uncertainty remains regarding Thursday/Friday, as
the forecast revolves around the timing of another clipper low
progged to drop across the Great Lakes. Southerly flow ahead of this
system should bring an end to lingering lake effect Thursday, with
the aforementioned low bringing more snow showers in the Thursday
night to Friday night timeframe, depending on the model.
Temperatures will remain below average through the end of the week,
as the region will remain embedded within the longwave trough.
As we move into the end of the week, the longwave trough pattern
that has dominated the eastern half of the country of late shows
signs of breaking down as we move into the weekend, with a lower
amplitude flow regime allowing milder Pacific air to wash across the
northern tier of the country and potentially bringing temperatures
back above freezing and closer to climatological normals in the
mid/upper 30s next weekend. However, longer range guidance suggests
that this break may only be temporary, as the longwave trough
becomes re-established over the East in the week following.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
Largely weak/disorganized lake snows east-southeast of the lakes this
morning will re-intensify and lift back northward this afternoon as
steering winds back to the west-southwest...and overall conditions
become more favorable.
Off Lake Erie...the core of the organizing lake snows along the Lake
Erie shore south of Buffalo will move north to just south of KBUF by
mid to late afternoon...with northern portions of the band likely
reaching the KBUF terminal at times between late this afternoon and
early this evening. Off Lake Ontario...the lake snows will intensify
across the Tug Hill region...then move further north and affect the
KART terminal between late this afternoon and this evening.
Within the lake snows...areas of IFR will be common this morning...
with regions of LIFR developing within the intensifying bands as they
lift northward this afternoon. Outside of the main lake bands...a
mix of VFR/MVFR conditions will prevail with just a few scattered
light snow showers at times.
As we progress through the evening and early overnight hours of
tonight...a cold frontal boundary will slide across the region
from northwest to southeast. This will result in the fairly intense
lake bands first being driven back southward and off the long axis
of both lakes...with the activity then quickly breaking up and becoming
considerably more disorganized as it settles across areas southeast
of the lakes overnight. Expect continued LIFR to IFR conditions within
the lake snows as they settle southward...with mainly scattered snow
showers and a mix of MVFR/VFR prevailing elsewhere.
Outlook...
Monday...Lake effect snow showers with local IFR southeast of the
lakes early, then improvement to VFR.
Monday night through Wednesday...Areas of IFR with periods of snow.
Thursday...Spotty MVFR/IFR with scattered snow showers.
&&
.MARINE...
A tight pressure gradient across the Lower Great Lakes will bring
Small Craft Advisory conditions to both Lakes Erie and Ontario through
late tonight and/or early Monday...before high pressure brings about
a return to lighter winds on Monday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 7 AM EST Monday for NYZ006>008-
012-019-020-085.
Lake Effect Snow Warning until 1 AM EST Monday for NYZ010-011.
MARINE...Small Craft Advisory until 7 AM EST Monday for LEZ040-041.
Small Craft Advisory until 10 AM EST Monday for
LOZ043-044.
Small Craft Advisory until 7 AM EST Monday for LOZ042-045.
&&
SYNOPSIS...JJR
NEAR TERM...HITCHCOCK/JJR
SHORT TERM...TMA
LONG TERM...WOOD
AVIATION...JJR
MARINE...JJRHazardous weather outlook, Dec 10, 11:05 AM EST, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1105 AM EST Sun Dec 10 2017 NYZ001>005-111615- Niagara-Orleans-Monroe-Wayne-Northern Cayuga- 1105 AM EST Sun Dec 10 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for the counties along the south shore of Lake Ontario late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ021-111615- Allegany- 1105 AM EST Sun Dec 10 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for areas southeast of Lake Erie late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-019-020-085-111615- Wyoming-Chautauqua-Cattaraugus-Southern Erie- 1105 AM EST Sun Dec 10 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for areas southeast of Lake Erie late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-111615- Oswego-Jefferson-Lewis- 1105 AM EST Sun Dec 10 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST MONDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-111615- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1105 AM EST Sun Dec 10 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011-111615- Northern Erie-Genesee- 1105 AM EST Sun Dec 10 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Effect Snow Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for areas closer to the south shore of Lake Ontario late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ013-014-111615- Livingston-Ontario- 1105 AM EST Sun Dec 10 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Low pressure moving across the Lower Great Lakes and New England Monday night through Wednesday will generate periods of widespread accumulating snow across the region. Significant snow will be possible for areas closer to the south shore of Lake Ontario late Tuesday night and Wednesday as a cold northwest flow allows lake enhancement to increase. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf HITCHCOCK
In the hours before
Local storm report, Dec 10, 9:25 AM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
925 AM EST SUN DEC 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 5 ESE OSWEGO 43.44N 76.41W
12/10/2017 M3.6 INCH OSWEGO NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW WALES 42.74N 78.51W
12/10/2017 M3.6 INCH ERIE NY CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1701689
EVENT NUMBER BUF1701690
SJWSpecial weather statement, Dec 10, 10:14 AM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Buffalo NY
1014 AM EST SUN DEC 10 2017
NYZ006>008-101615-
Jefferson-Oswego-Lewis-
1014 AM EST SUN DEC 10 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTH CENTRAL JEFFERSON...
SOUTHWESTERN LEWIS AND OSWEGO COUNTIES...
At 1013 AM EST, A band of lake effect snow producing snow fall rates
of up to 1 inch per hour along a line extending from Oswego to
Parish to Osceola.
Locations impacted include...
Oswego, Sandy Island Beach State Park, Pulaski, Redfield, Selkirk
Shores State Park, Highmarket, Mexico Point State Park, Nine Mile
Point, Whetstone Gulf State Park and Hastings.
This includes Interstate 81 between exits 33 and 40.
Visibilities at times will drop to a quarter of a mile in this band
of lake effect snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4344 7548 4342 7554 4348 7581 4333 7589
4332 7586 4330 7587 4328 7605 4346 7663
4356 7645 4357 7628 4369 7626 4375 7628
4372 7543
WelchSpecial weather statement, Dec 10, 11:17 AM EST, 58 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1117 AM EST SUN DEC 10 2017
NYZ006>008-101715-
Jefferson-Oswego-Lewis-
1117 AM EST SUN DEC 10 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHWESTERN JEFFERSON...
LEWIS AND NORTHEASTERN OSWEGO COUNTIES...
At 1116 AM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour was located along a line extending from
Sandy Creek to Osceola to Mohawk Hill. This band of lake effect
snow will slowly move north.
Locations impacted include...
Sandy Island Beach State Park, Stony Point, Lowville, Pulaski, Adams,
Redfield, Selkirk Shores State Park, Highmarket, Mexico Point State
Park and Adams Center.
This includes Interstate 81 between exits 35 and 44.
Visibilities at times will drop to less than a quarter of a mile in
this band of lake effect snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4342 7553 4348 7581 4344 7584 4355 7646
4357 7636 4356 7631 4356 7628 4369 7626
4378 7629 4383 7636 4387 7635 4384 7644
4385 7648 4391 7650 4396 7644 4396 7634
4398 7634 4387 7514 4361 7511
WelchSpecial weather statement, Dec 10, 11:23 AM EST, 52 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1123 AM EST SUN DEC 10 2017
NYZ010-012-019-020-085-101745-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-Northern Erie-
1123 AM EST SUN DEC 10 2017
...A BAND OF LAKE EFFECT SNOW WILL INTENSIFY ACROSS WYOMING...
NORTHERN CATTARAUGUS...ERIE AND NORTHEASTERN CHAUTAUQUA COUNTIES...
At 1120 AM EST, A band of lake effect snow was becoming better
organized over the east end of Lake Erie. This band of lake effect
snow is expected to rapidly intensify during the early afternoon and
move into the Buffalo Southtowns. Travel conditions will rapidly
deteriorate between noon and 1 pm as snowfall rates increase.
Locations impacted include...
West Seneca, Lackawanna, Dunkirk, Fredonia, Angola, Hamburg, Orchard
Park, East Aurora, Evans and Elma.
This includes Interstate 90 between exits 59 and 55.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4240 7958 4253 7939 4260 7919 4272 7909
4283 7887 4291 7854 4287 7846 4287 7841
4274 7806 4242 7840
HITCHCOCKSpecial weather statement, Dec 10, 12:15 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1215 PM EST SUN DEC 10 2017
NYZ006>008-101815-
Jefferson-Oswego-Lewis-
1215 PM EST SUN DEC 10 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...LEWIS
AND NORTHEASTERN OSWEGO COUNTIES...
At 1214 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour was located along a line extending from
near Southwick Beach State Park to Rector to near McKeever. This
band of lake effect snow is slowly moving to the north.
Locations impacted include...
Watertown, Sandy Island Beach State Park, Stony Point, Carthage,
Lowville, Pulaski, West Carthage, Adams, Glen Park and Highmarket.
This includes Interstate 81 between exits 37 and 46.
Visibilities at times will drop to less than a quarter of a mile in
this band of lake effect snow.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4356 7523 4357 7627 4369 7626 4378 7629
4383 7636 4387 7635 4384 7645 4385 7649
4390 7650 4396 7644 4396 7634 4400 7635
4400 7516 4361 7511
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 10:28 PM EST | Special Weather Statement | BUF | Erie | 62 min |
| Dec 10, 4:09 AM EST | Winter Weather Advisory | BUF | Erie, Genesee | 7 hr |
| Dec 10, 10:14 AM EST | Special Weather Statement | BUF | Oswego | 61 min |
| Dec 10, 11:17 AM EST | Special Weather Statement | BUF | Lewis | 58 min |
| Dec 10, 11:23 AM EST | Special Weather Statement | BUF | Erie, Wyoming | 82 min |
| Dec 10, 12:50 PM EST | Special Weather Statement | BUF | Erie, Genesee, Wyoming | 55 min |
| Dec 10, 1:21 PM EST | Special Weather Statement | BUF | Lewis | 84 min |
| Dec 10, 1:55 PM EST | Special Weather Statement | BUF | Erie, Genesee | 95 min |
| Dec 10, 2:49 PM EST | Special Weather Statement | BUF | Lewis, Oswego | 86 min |
| Dec 10, 3:45 PM EST | Winter Weather Advisory | BUF | Livingston, Monroe | 9 hr |
| Dec 10, 4:01 PM EST | Special Weather Statement | BUF | Erie, Genesee | 119 min |
| Dec 10, 4:08 PM EST | Special Weather Statement | BUF | Jefferson, Lewis | 112 min |
| Dec 10, 5:59 PM EST | Special Weather Statement | BUF | Erie | 2 hr |
| Dec 10, 6:05 PM EST | Special Weather Statement | BUF | Lewis | 115 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.